Learning Disabilities Expert Forum
ADHD and weight loss pills
About This Forum:

Questions in the Learning Disability Forum are being answered by medical professionals. Topics include: Assessment and Diagnosis, Behavioral Issues, Emotional Development, Family Issues, Language-Speech Issues, Living With Learning Disabilities, Parenting, School Issues, Social Development

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

ADHD and weight loss pills

My little sister was diagnosed with ADHD when she was around 14. She is now 18 and she takes Concerta 72 mg. daily. Because of her ADHD, she has become a compulsive eater and is now very obese. Now that she is 18, she wants to try weight loss pills like Alli and Lipozene. I advised her against it, saying diet and excersise are the best options, but she has a lot of trouble loosing weight, like most of my family. I am very worried that Concerta mixed with any weight loss medications can cause problems.
Are my fears rational?
Thanks.
Related Discussions
521840_tn?1348844371
Hello,
   Anyone taking psychotropic drugs should consult their psychiatrist prior to making significant lifestyle changes, particularly regarding adding other medications. I agree that she would benefit from help from a professional, and would hope that she is wise enough to take your advice.

Best Wishes
Rebecca Resnik
2 Comments
Blank
558991_tn?1226064428
Thank you very much!
I will pass the info on to my little sister.
Blank
Continue discussion Blank
This Forum's Experts
5624042_tn?1372200166
Tali Shenfield, PhDBlank
Richmond Hill Psychology Center
Richmond Hill, ON,
521840_tn?1348844371
Rebecca Resnik, PsyDBlank
MindWell Clinical Psychology
Bethesda, MD
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank